Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 14, 2007, 6:18 PM EDT for Raleigh County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 14, 2007, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 60 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 142218
SVRRLX
WVC081-142245-
/O.NEW.KRLX.SV.W.0057.070614T2218Z-070614T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT THU JUN 14 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RALEIGH COUNTY IN WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 613 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOROTHY...OR ABOUT
10 MILES SOUTHWEST OF POWELLTON...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARTIE BY 630 PM EDT...
ARNETT...NAOMA...8 MILES NORTHWEST OF GLEN DANIEL AND 8 MILES NORTH
OF BOLT BY 645 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY.
LAT...LON 3797 8134 3798 8152 3782 8154 3770 8140
3768 8127 3778 8124
$$
212 follow-up statements
000
WWUS51 KRLX 142231
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT THU JUN 14 2007
WVC081-142245-
/O.CON.KRLX.SV.W.0057.000000T0000Z-070614T2245Z/
RALEIGH WV-
631 PM EDT THU JUN 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR RALEIGH COUNTY...
AT 625 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARTIE...OR
ABOUT 10 MILES NORTHWEST OF BRADLEY...MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARNETT BY 640 PM EDT...
GLEN DANIEL...7 MILES NORTHEAST OF BOLT...7 MILES NORTHWEST OF DRY
CREEK AND 8 MILES NORTH OF LESTER BY 645 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3797 8134 3798 8152 3782 8154 3770 8140
3768 8127 3778 8124
$$000
WWUS51 KRLX 142246
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT THU JUN 14 2007
WVC081-142254-
/O.EXP.KRLX.SV.W.0057.000000T0000Z-070614T2245Z/
RALEIGH WV-
644 PM EDT THU JUN 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR RALEIGH COUNTY EXPIRES AT 645
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...STORMS IN
THE AREA MAY STILL PRODUCE GUSTY WINDS AND PEA SIZE HAIL. RAINFALL
RATES OF 0.50 TO 1.00 INCHES AN HOUR MAY LEAD TO PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3797 8134 3798 8152 3782 8154 3770 8140
3768 8127 3778 8124
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:20 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 14, 5:20 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 520 PM EDT THU JUN 14 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS AGAIN TODAY...WITH A LESSER CHANCE FRIDAY. DRIER WEATHER RETURNS FOR THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... UPDATED TO CANCEL THE SEVERE THUNDERSTORM WATCH AND TAKE POPS OUT ACROSS THE NORTHERN COUNTIES. DRIER AIR INVADING THAT AREA BEHIND SHORT WAVE DROPPING SOUTHWARD...COMBINED WITH A WANING SUN...PRECLUDES CHANCES FOR STORMS POPPING THAT AREA. ALSO LOWERED POPS AND CLOUDS REMAINDER OF AREA STILL IN THE WATCH TO THE WEST OF INTERSTATE 79...PER SATELLITE AND RADAR. THINGS REMAIN ACTIVE IN THE CENTRAL AND SOUTHERN MOUNTAINS WITH THE WATCH. A QUIETER DAY IN STORE FOR FRIDAY WITH A BIT MORE DRYING THROUGH THE COLUMN. NOT MUCH TO SPEAK OF IN TERMS OF FORCING FOR ANY ACTIVITY...HOWEVER STILL WEARY OF MORE ELEVATED HEAT SOURCE INITIATION. MAY HAVE TO CUT THESE OUT IN FUTURE FORECASTS IF IT LOOKS LIKE THERE IS NOT ENOUGH FUEL AVAILABLE. && .SHORT TERM /FRIDAY NIGHT/... QUESTION IS WHETHER THE WEATHER WILL ACTUALLY SETTLE DOWN FRIDAY. MODELS STILL SHOW UPPER TROUGHINESS ON BACK SIDE OF UPPER LOW ALONG THE EASTERN SEABOARD...SO COOL AIR ALOFT AND DAYTIME HEATING WILL AGAIN PROVIDE THE INSTABILITY WHILE G.E. 20KTS FLOW AND DCVA TO PROVIDE SOME SHEAR AND POCKETS OF UPPER DIVERGENCE. MAINTAINED EXISTING POPS ACROSS S PORTION OF AREA AND IN THE MOUNTAINS WHILE RAISING PEAK VALUES. HIGHS FRIDAY WERE JUST ABOVE THE NUMBERS AND NEAR NORMAL ON THE ARRIVAL OF SLIGHTLY COOLER AIR IN THE PERSISTENT DEEP LAYER NE FLOW. LOWERED LOWS A BIT TOWARD THE NEW NUMBERS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... NEXT FRONTAL BOUNDARY TIMING ACROSS REGION VARIES GREATLY DEPENDING ON THE MODEL CHOSEN. THE ONE OUTLIER SEEMS TO BE THE GFS WHICH BRINGS THE COLD FRONT THROUGH TUESDAY NIGHT. JUST ABOUT ALL REMAINNG MODELS ARE SLOWER...SUMMERLIKE...WITH THE BOUNDARY STILL TO OUR NORTH AND EAST EVEN ON THURSDAY. WENT WITH THE EUROPEAN ET. AL. AND HELD OFF ON FRONTAL PASSAGE. THERE WILL BE INCREASING AMOUNTS OF MOISTURE ACROSS THE AREA THEREFORE EXPECT DIURNAL ACTIVITY TO INCREASE AS WE PROGRESS THROUGH THE WEEK. BUMPED TEMPERATURES UP A BIT EARLY NEXT WEEK AS DRY WEATHER CONTINUES. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... CONVECTIVE ACTIVITY HAS BEGUN ACROSS THE HIGHER ELEVATIONS...AND WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. EXPECT CB AND TSRA ALSO TO FORM IN THE LOWLANDS...MAINLY AFFECTING CRW. HTS AND PKB ARE IN THE LESSER THREAT AREA FOR THUNDERSTORM ACTIVITY. TONIGHT...FOG WILL SET IN FOR LOCATIONS THAT SEE RAINFALL AND MOISTEN THE SURFACE. EXCEPTION TO THIS MAY BE BKW...WITH WIND DATA FORECASTED TO HINDER THE DEVELOPMENT OF MIST OR FOG. COULD SEE LIFR AT EKN IF PRECIPITATION MATERIALIZES THERE...BUT WENT MODEST IN THE TAF WITH IFR. AVIATION OUTLOOK THURSDAY NIGHT THROUGH MONDAY...LIFR/IFR FOG IS POSSIBLE AT EKN EACH NIGHT. OTHERWISE...NO SIG WX EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...JMV SHORT TERM...DB LONG TERM...DB AVIATION...26
Hazardous weather outlook, Jun 14, 3:56 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 356 AM EDT THU JUN 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>029-033>037-150800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 356 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TODAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES IN THE AFTERNOON AND EVENING TIME FRAME. THE PRIMARY THREAT IS HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ020-030>032-038>040-046-047-150800- DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 356 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WEST VIRGINIA .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 14, 2:53 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EDT THU JUN 14 2007 WVZ035-141930- RALEIGH WV- 253 PM EDT THU JUN 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 253 PM EDT...A STRONG THUNDERSTORM WAS OVER SHADY SPRING...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JOSEPHINE...GHENT...MACARTHUR...MABSCOTT...DANIELS AND CRAB ORCHARD. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF UP TO 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Local storm report, Jun 14, 3:23 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL SHADY SPRING 37.70N 81.10W
06/14/2007 E0.88 INCH RALEIGH WV POST OFFICE
&&
JSHSpecial weather statement, Jun 14, 5:36 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 536 PM EDT THU JUN 14 2007 WVZ038-046-047-142200- POCAHONTAS WV-WEBSTER WV-RANDOLPH WV- 536 PM EDT THU JUN 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 536 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST CENTRAL WEBSTER COUNTY...OR ABOUT 24 MILES NORTHEAST OF RICHWOOD...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WANETA... BERGOO AND SLATY FORK. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.50 TO 1.00 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED WATER PROBLEMS IN LOW LYING AREAS. PEA SIZE HAIL AND GUSTY WINDS ARE ALSO POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
Special weather statement, Jun 14, 5:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 545 PM EDT THU JUN 14 2007 WVZ035-036-142245- RALEIGH WV-FAYETTE WV- 545 PM EDT THU JUN 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 545 PM EDT...A STRONG THUNDERSTORM WAS OVER FAYETTEVILLE...MOVING SOUTH AT 10 MPH. OTHER STORMS WERE OVER OTHER AREAS OF FAYETTE AND RAEIGH COUNTIES. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE VERDUNVILLE...JOSEPHINE...BOLT...GHENT...ARTIE AND ARNETT. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.50 TO 1.00 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PEA SIZE HAIL AND GUSTY WINDS ARE ALSO POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
Special weather statement, Jun 14, 6:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 604 PM EDT THU JUN 14 2007 WVZ037-038-046-142300- POCAHONTAS WV-WEBSTER WV-NICHOLAS WV- 604 PM EDT THU JUN 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 604 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH CENTRAL WEBSTER COUNTY...OR ABOUT 12 MILES NORTHEAST OF RICHWOOD...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE UPPER GLADE AND CRANBERRY MOUNTAIN NATURE CENTER. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.50 TO 1.00 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PEA SIZE HAIL AND GUSTY WINDS ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt | 59 min |
| Jun 13, 9:49 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 26 min |
| Jun 14, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 52 min |
| Jun 14, 3:25 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 27 min |
| Jun 14, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 22 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.